Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 253, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 23, 2011, 4:59 PM CDT for Cass County, Otoe County, Nebraska; Fremont County, Mills County, Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 4:59 PM CDT (21:59 UTC)
- Expired
- Jul 23, 2011, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fremont County, IA, Mills County, IA, Cass County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 84 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:35 PM CDT | TSTM WND GST 69 | Nebraska City, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS53 KOAX 232159
SVROAX
IAC071-129-NEC025-131-232245-
/O.NEW.KOAX.SV.W.0253.110723T2159Z-110723T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FREMONT COUNTY IN SOUTHWEST IOWA...
SOUTHWESTERN MILLS COUNTY IN SOUTHWEST IOWA...
SOUTHEASTERN CASS COUNTY IN SOUTHEAST NEBRASKA...
EASTERN OTOE COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 545 PM CDT
* AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS OF AROUND 60 MPH OR HIGHER. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM AVOCA TO SYRACUSE TO
COOK...AND MOVING EAST AT 20 MPH. QUARTER SIZE HAIL AND
TORRENTIAL RAIN WAS REPORTED IN THE SYRACUSE AREA AT 455 PM.
* LOCATIONS IMPACTED INCLUDE...
TALMAGE...NEHAWKA...UNION...MURRAY...NEBRASKA CITY...SIDNEY...
DUNBAR...LORTON VILLAGE...THURMAN...WAUBONSIE STATE PARK AND TABOR.
THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
10 AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4058 9575 4058 9577 4056 9577 4052 9605
4052 9618 4088 9620 4103 9569 4075 9557
TIME...MOT...LOC 2158Z 248DEG 18KT 4083 9610 4068 9608
4053 9608
WIND...HAIL 60MPH 1.00IN
$$
CHERMOK3 follow-up statements
978
WWUS53 KOAX 232216
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
516 PM CDT SAT JUL 23 2011
IAC071-129-NEC025-131-232245-
/O.CON.KOAX.SV.W.0253.000000T0000Z-110723T2245Z/
MILLS IA-FREMONT IA-CASS NE-OTOE NE-
516 PM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
OTOE...SOUTHEASTERN CASS...WESTERN FREMONT AND SOUTHWESTERN MILLS
COUNTIES UNTIL 545 PM CDT...
AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEHAWKA TO 7 MILES WEST OF
NEBRASKA CITY TO TALMAGE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
UNION...MURRAY...NEBRASKA CITY...SIDNEY...THURMAN...WAUBONSIE STATE
PARK AND TABOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4058 9575 4058 9577 4056 9577 4052 9603
4052 9614 4088 9613 4103 9569 4075 9557
TIME...MOT...LOC 2217Z 248DEG 18KT 4087 9598 4072 9596
4057 9596
WIND...HAIL 60MPH 1.00IN
$$
CHERMOK292
WWUS53 KOAX 232228
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
528 PM CDT SAT JUL 23 2011
IAC071-129-NEC025-131-232245-
/O.CON.KOAX.SV.W.0253.000000T0000Z-110723T2245Z/
MILLS IA-FREMONT IA-CASS NE-OTOE NE-
528 PM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
OTOE...SOUTHEASTERN CASS...WESTERN FREMONT AND SOUTHWESTERN MILLS
COUNTIES UNTIL 545 PM CDT...
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MURRAY TO NEBRASKA CITY TO 7
MILES NORTHEAST OF TALMAGE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
NEBRASKA CITY...SIDNEY...THURMAN...WAUBONSIE STATE PARK AND TABOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4058 9575 4058 9577 4054 9595 4089 9607
4103 9569 4075 9557
TIME...MOT...LOC 2228Z 248DEG 18KT 4093 9592 4074 9589
4059 9589
WIND...HAIL 60MPH 1.00IN
$$
CHERMOK684
WWUS53 KOAX 232237
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
537 PM CDT SAT JUL 23 2011
IAC129-NEC025-232246-
/O.CAN.KOAX.SV.W.0253.000000T0000Z-110723T2245Z/
MILLS IA-CASS NE-
537 PM CDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND
SOUTHWESTERN MILLS COUNTIES IS CANCELLED...
HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
CENTRAL AND NORTHEAST CASS COUNTY AND CENTRAL AND NORTHERN MILLS
COUNTY UNTIL 6 PM.
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO
DIFFERENT PARTS OF THE WARNED AREA.
LAT...LON 4062 9595 4072 9581 4075 9557 4058 9575
4058 9577 4054 9595
TIME...MOT...LOC 2236Z 248DEG 18KT 4063 9587 4057 9584
$$
IAC071-NEC131-232245-
/O.CON.KOAX.SV.W.0253.000000T0000Z-110723T2245Z/
FREMONT IA-OTOE NE-
537 PM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
OTOE AND SOUTHWESTERN FREMONT COUNTIES UNTIL 545 PM CDT...
AT 533 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LIKELY
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEBRASKA
CITY TO 8 MILES SOUTH OF NEBRASKA CITY...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
NEBRASKA CITY AND WAUBONSIE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4062 9595 4072 9581 4075 9557 4058 9575
4058 9577 4054 9595
TIME...MOT...LOC 2236Z 248DEG 18KT 4063 9587 4057 9584
WIND...HAIL 60MPH 1.00IN
$$
CHERMOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:08 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 23, 3:08 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 PM CDT SAT JUL 23 2011
.SHORT TERM...TONIGHT THROUGH TUESDAY. THE AREA REMAINS WITHIN A
MOIST PLUME AS INDICATED BY RECENT WATER VAPOR IMAGERY. A SUBJECTIVE
UPPER AIR ANALYSIS REVEALED A DECENT RIDGE ALOFT WITH LOCAL HEIGHT
RISES...BUT A 40 TO 50KT JET JUST TO OUR NORTH...WHICH PLACES US
IN THE RIGHT ENTRANCE REGION AND WITHIN AN AREA OF ASCENT. THUS...
SPOTTY SHOWERS HAVE CONTINUED WITHIN THIS MOIST PLUME THROUGH THE DAY
WHICH HAS ALSO RESULTED IN A VERY NARROW BAND OF CLOUDS...WHICH
HAS HELD TEMPERATURES DOWN A BIT MORE THAN PREVIOUSLY THOUGHT.
THUS...WILL LIKELY BE ABLE TO TRIM SOME OF THE EXISTING HEAT
ADVISORY WITH THIS AFTERNOON. TO THE NORTH AND SOUTH OF THIS BAND...
SKIES HAVE REMAINED MOSTLY SUNNY...AND WE/VE EITHER MET OR SHOULD
MEET HEAT ADVISORY CRITERIA THROUGH EARLY EVENING.
MEANWHILE...THE ADVANCING COLD FRONT EXTENDED FROM CENTRAL SOUTH
DAKOTA THROUGH CENTRAL NEBRASKA...AND WILL BE MOVING INTO NORTHEAST
NEBRASKA THIS AFTERNOON. THIS WILL BE A FOCUS FOR THUNDERSTORMS THIS
EVENING IF THE CAP CAN BE BROKEN...ALTHOUGH SEVERE STORMS COVERAGE MAY
BE MARGINAL DUE TO RELATIVELY WEAK WIND SHEAR OF 25 TO 30
KTS...BUT STILL A SLIGHT RISK OF SEVERE STORMS WOULD BE POSSIBLE
THIS EVENING IN NORTHEAST NEBRASKA AND NORTHWEST IOWA. THE FRONT
CONTINUES TO MAKE SLOW PROGRESS SOUTHWARD THROUGH THE FORECAST
AREA OVERNIGHT AND MAY REACH NORTHEAST KANSAS AND NORTHWEST
MISSOURI BY DAYBREAK SUNDAY. WHILE I DONT BELIEVE WE/LL SEE
WIDESPREAD STORM COVERAGE OVERNIGHT...STILL SUFFICIENT FORCING
FOR 30 TO 40 PERCENT CHANCE OF RAIN.
DUE TO THAT MOISTURE PLUME THAT WILL PROBABLY REMAIN IN PLACE...
THERE COULD STILL BE SOME POST FRONTAL SPOTTY SHOWERS SUNDAY
MORNING...AND WITH BUILDING HEAT IN THE AFTERNOON...COULD SEE
ADDITIONAL THUNDERSTORMS REDEVELOP...PRIMARILY SOUTHERN FORECAST
AREA...THAT COULD ALSO LINGER INTO SUNDAY NIGHT. WE WILL EXPERIENCE
A NORTHEASTERLY FLOW DURING THIS TIME...WHICH WILL BRING IN SLIGHTLY
COOLER TEMPS...AND SLIGHTLY LESS HUMID AIR AS WELL TO SOME AREAS...AS
HIGH PRESSURE PREVAILS BEHIND THE COLD FRONT.
THE HIGH PRESSURE AXIS DOES BEGIN TO SHIFT EAST ON MONDAY. THE
QUESTION REMAINS...AS FLOW RETURNS TO THE SOUTHEAST...WHETHER WE
MIGHT BE ABLE TO CONTINUE TO POP A FEW SHOWERS WITHIN THE MOIST
PLUME...MAINLY THROUGH THE HEAT OF THE AFTERNOON. FOR MONDAY NIGHT
AND TUESDAY...THE RIDGE BEGINS TO REESTABLISH ITSELF ACROSS THE
PLAINS. LATEST MODELS SUGGEST THAT ANOTHER IMPULSE COULD BE
TOPPING THE RIDGE MOVING THROUGH THE DAKOTAS...WHICH CLOUD CLIP
NORTHERN PORTIONS OF THE FORECAST AREA.
.LONG TERM...WEDNESDAY THROUGH SATURDAY. THE RIDGE THAT WAS IN PLACE
ACROSS THE CENTRAL UNITED STATES SHOULD FLATTEN EARLY IN THE PERIOD
IN RESPONSE TO A WAVE MOVING THROUGH THE NORTHERN ROCKIES AND
EVENTUALLY NORTHERN PLAINS. THIS WILL PUSH A SLOW MOVING FRONT
TOWARD THE REGION FROM THE NORTH...BUT IN TYPICAL FASHION...THE
FRONT WILL LIKELY STALL NEAR OUR AREA RIGHT ON THROUGH THE PERIOD.
WITH A GENERALLY FLAT RIDGE AND A STALLED FRONTAL BOUNDARY REMAINING
ACROSS THE NEBRASKA AND IOWA VICINITY...IT APPEARS TO BE A SOMEWHAT
UNSETTLED WEATHER PERIOD ONCE AGAIN WITH NEARLY A DAILY CHANCE OF
SHOWERS AND THUNDERSTORMS AS NUMEROUS RIPPLES CONTINUE TO MOVE
THROUGH A FAST WESTERLY FLOW. THIS SHOULD HOWEVER LIMIT THE HEAT
JUST A BIT...WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S.
DEWALD
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
OVERALL VFR CONDITIONS EXPECTED THRU THE FCST PD. SCATTERED TSRA
EXPECTED THOUGH TO ACCOMPANY COLD FRONT DROPPING SWD THRU ERN NEB
LATER TONIGHT. AREAL COVERAGE OF CONVECTION IN QUESTION...SO HAVE
OPTED TO KEEP MVFR/PROB30 GROUPS BTWN 24/06-12Z AT ALL
TERMINALS.
DEE
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR IAZ043-055-056-069-
079-080-090-091.
&&Hazardous weather outlook, Jul 23, 4:45 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT SAT JUL 23 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 445 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY A HEAT ADVISORY CONTINUES FOR PARTS OF THE AREA INTO THE EARLY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH THE EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS...HEAVY RAIN AND SMALL HAIL. THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS WELL...AS A COLD FRONT DROPS SOUTHWARD ACROSS INTO THE CENTRAL PLAINS. A FEW STORMS COULD APPROACH SEVERE LIMITS...WITH STRONG WINDS AND HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. THUNDERSTORMS MAY LINGER OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA ON SUNDAY...BUT AT THIS TIME THE SEVERE WEATHER POTENTIAL SUNDAY SEEMS LOW. WIDESPREAD MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA FROM SUNDAY NIGHT INTO TUESDAY...THEN AGAIN FROM WEDNESDAY INTO SATURDAY. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. MILLER
In the hours before
Special weather statement, Jul 23, 4:20 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 420 PM CDT SAT JUL 23 2011 NEZ066>068-232145- CASS NE-LANCASTER NE-OTOE NE- 420 PM CDT SAT JUL 23 2011 ...SPECIAL WEATHER STATEMENT FOR WESTERN OTOE...SOUTHEASTERN LANCASTER AND SOUTHWESTERN CASS COUNTIES UNTIL 445 PM CDT... AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PANAMA...OR 16 MILES SOUTHEAST OF LINCOLN...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DOUGLAS... PALMYRA... UNADILLA... SYRACUSE... AVOCA... EAGLE... CHERMOK
Special weather statement, Jul 23, 4:48 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 448 PM CDT SAT JUL 23 2011 NEZ067-068-090-091-232215- CASS NE-JOHNSON NE-NEMAHA NE-OTOE NE- 448 PM CDT SAT JUL 23 2011 ...SPECIAL WEATHER STATEMENT FOR OTOE...NORTHWESTERN NEMAHA...EASTERN JOHNSON AND SOUTHEASTERN CASS COUNTIES UNTIL 515 PM CDT... AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AVOCA TO 5 MILES SOUTH OF SYRACUSE TO TECUMSEH...AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN WILL ALSO OCCUR. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... AVOCA... WEEPING WATER... TECUMSEH... COOK... NEHAWKA... TALMAGE... UNION... JOHNSON... MURRAY... NEBRASKA CITY... AUBURN... OTOE... DUNBAR... LORTON VILLAGE... BROCK... JULIAN... CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.